MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 66388
Medical Device Problem Codes Inaccurate Delivery (2339); Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the picture from the user facility, one of the lines was too long and appeared to have been switched with a different line which was too short.
 
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the cardioplegia tubing pack was built backwards.Instead of being built 4:1, it was built 1:4 which was discovered mid procedure and could have caused too much cardioplegia to be delivered.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
Updated block: h6.The reported issue was confirmed.The sample was not returned to the manufacturer for further evaluation.However, a photograph was provided, and it was identified that the issue occurred in line 18 of the drawing specification.The assembly was built with incorrect configuration of the cardioplegia.The tubing used for l2 and l12 tubing segments were swapped on line 18.The 1/8x1/16 tubing was used for the l2 tubing segment and 1/4x1/16 tubing was used for the l12 tubing.It was determined that this was a manual assembly issue reversing the cardioplegia ratio 4:1 to 1:4, resulting in an incorrect amount of cardioplegia being delivered to the patient.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
Per clinical review: the issue involved a tubing pack and a cardioplegia delivery circuit within it that had the wrong diameter tubing size in it.The tubing sizes were reversed.The issue was discovered during cardiopulmonary bypass (cpb).The cardioplegia circuit tubing was not changed out.There was no harm to the patient, and the surgery was completed successfully.The cardioplegia circuit tubing was not returned to the manufacturer for further evaluation, however, pictures were taken and shared by the customer confirming the reported issue.Further investigation revealed that the 1/4-inch tubing was used where the 1/8-inch tubing should have been and vice versa.The cardioplegia tubing circuit was assembled in a 1:4 ratio instead of a 4:1 ratio.This was a workmanship error, with production associates not correctly using the specified diameter tubing, identified in the customers' specifications diagram.The result of this incorrect assembly is that the incorrect volume and concentration of cardioplegia was delivered to the patient since the customer was not aware of the tubing diameter change and did not change the flow constant factor on the roller pump.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key23662852
Report Number3017987980-2025-00024
Device Sequence Number21113129
Product Code OEZ
UDI-Device Identifier00699753493261
UDI-Public(01)00699753493261(17)270331(10)0001266747
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66388
Device Lot Number0001266747
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown